Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Feb 28, 2024, 3:12 AM CST for 25 counties in Texas. It took effect at Feb 28, 2024, 5:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2024, 3:12 AM CST (09:12 UTC)
- In effect from
- Feb 28, 2024, 5:00 AM CST
- Expired
- Feb 28, 2024, 4:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
All 25 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 14 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
735 WWUS74 KEWX 280912 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 312 AM CST Wed Feb 28 2024 TXZ171>173-186>194-204>209-219>225-282200- /O.NEW.KEWX.WI.Y.0008.240228T1100Z-240228T2200Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe-Caldwell- Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Georgetown, Cuero, La Grange, Giddings, Burnet, Pearsall, Hondo, Boerne, Floresville, Llano, Gonzales, Bandera, Hallettsville, Kerrville, New Braunfels, Lockhart, Blanco, Pleasanton, Austin, Seguin, Karnes City, Fredericksburg, Bastrop, San Antonio, and San Marcos 312 AM CST Wed Feb 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...The Hill Country and areas along and east of Interstate 35 corridor. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PLATT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 5:26 PM CST, 9 hours 46 minutes earlier.
Area forecast discussion, Feb 27, 5:26 PM CST, 9 hours 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 526 PM CST Tue Feb 27 2024 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 200 PM CST Tue Feb 27 2024 Our region remains situated underneath the southern extent of an amplified jetstreak as a mid-level trough continues to advect eastward across the northern plains today. Mesoanalysis indicates light southerly winds at the surface across the region this afternoon as the pre-existing stratus continues to wane in areal coverage. Moisture remains confined to the lower levels of the boundary layer as a dry airmass remains firmly in place in the mid levels of the vertical column. 18z ACARS data from KSAT indicates the continued presence of an stout inversion just above the surface at this hour. With mixing heights increasing, vertical mixing could allow for some drier mid-level air to mix down to the surface resulting in lower relative humidities across the region through the mid afternoon hours. With the erosion of the low level cloud deck, insolation will allow for temperatures to climb through the afternoon hours reaching forecast high temperatures in the upper 80s to low 90s across the I-35 corridor this afternoon. Locations across the western half of our area will once again reach the middle to upper 90s as a surface dry line propagates eastward across the region. With winds behind this boundary out of a southwesterly direction, temperatures will trend higher than points further eastward. After sunset tonight, winds will decouple across the area with surface winds veering to a southeasterly direction. This will allow for moisture return to advect into the eastern half of the region across the low-level boundary layer. With light winds across the area and ample low level moisture, patchy dense fog may once again be observed across areas along and east of the I-35 corridor on Wednesday morning. Forecasted low temperatures will range from the low to mid 50s across the northern half of our area to temperatures in the low to mid 60s across our southern extent. With the advection of the mid-level trough further east across the country, an associated surface low and cold front will propagate southward across the plains. By Wednesday, this moderate to strong cold front will sweep into the region packing some gusty winds and fire weather impacts, but will bring little cold air advection into the region. A big part of the cool-down will be due to the increase low level cloud-cover on Wednesday. Some elevated showers could drift across the region, but there haven't been any signals for anything other than mid-level showers that could fall mostly as virga. High temperatures on Wednesday are forecast to range from the low 60s across the northern half of the CWA, upper 60s to low 70s along the I-35 corridor and middle to upper 70s across the majority of the southern areas of the CWA. && .LONG TERM... (Thursday through Tuesday) Issued at 200 PM CST Tue Feb 27 2024 With the mid-level trough advecting eastward into the Great Lakes region, a mid-level ridge will build in across the region aloft. Northerly winds will be on the decrease Wednesday night as surface high pressure continues to build in from the north. The models have trended upward with overnight low temperatures Wednesday night/ Thursday morning, resulting in expected readings mainly in the 40s to near 50 degrees. Surface high pressure and plenty of cloud cover will keep highs on Thursday down in the mid 50s to low 60s. Precipitation chances for both Wednesday night and Thursday are not favorable and we will keep chances in the 20-30% range for the southern Edwards Plateau, Hill Country and portions of the I-35 corridor from San Marcos northward. For Friday through the upcoming weekend, the forecast will trend back to warm and dry. Highs on Friday will quickly rebound back into the mid 70s to lower 80s, then rise into the upper 70s to mid 80s through the weekend. Lows will mostly remain in the mid 50s to lower 60s. The medium range models keep southwesterly flow aloft over our region on Monday, but differ with regards to the strength of an upper trough axis moving across the central and high plains states. The GFS and Canadian are stronger and deeper with the trough axis and manage to bring the next cold front into the region Monday, while the ECMWF shows the front moving in just beyond the current forecast period. Any temperature changes behind this front look to remain fairly minimal at this time. && .AVIATION... (00Z TAFS) Issued at 525 PM CST Tue Feb 27 2024 Southerly flow continues this evening with high clouds overhead. Some low clouds may make it into the Coastal Plains tonight along with areas of fog, but recent trends keep any dense fog out of the I- 35 corridor. A cold front moves into South Central Texas from the north after 06Z which will shift winds from the north at TAF sites with its passage. Expect gusty wind to quickly move in behind this feature with gusts up to 30 knots likely at I-35 sites and up to 25 knots at DRT through the afternoon. && .FIRE WEATHER... Issued at 200 PM CST Tue Feb 27 2024 Localized elevated fire weather conditions remain possible this afternoon for locations in the Hill Country, Southern Edwards Plateau and along the Rio Grande that align west and north of the wavering dryline in the afternoon. Minimum relative humidity lower into the 10 to 25 percent range while winds may become as high as 10 to 15 knots from out of the south- southwest to west-southwest. The front for Wednesday will bring near critical to critical fire weather conditions to parts of the Edwards Plateau, Hill Country and Rio Grande Plains, but there is some concern about a short time window and the amount of cooling and cloud cover that would push RH values in the teens. We could be facing a need for an RFW, but with the values just barely inside the favorable criteria, this may be addressed in a later forecast package. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 55 66 47 56 / 0 0 0 20 Austin Bergstrom Intl Airport 55 67 47 58 / 0 0 0 20 New Braunfels Muni Airport 56 70 47 58 / 0 0 0 20 Burnet Muni Airport 50 63 44 56 / 0 0 10 30 Del Rio Intl Airport 65 76 51 68 / 0 10 10 20 Georgetown Muni Airport 53 64 47 58 / 0 0 10 30 Hondo Muni Airport 59 72 47 59 / 10 10 0 10 San Marcos Muni Airport 56 69 47 58 / 0 0 0 20 La Grange - Fayette Regional 57 66 49 56 / 0 0 0 10 San Antonio Intl Airport 58 71 48 58 / 0 0 0 10 Stinson Muni Airport 60 73 50 59 / 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...27 Long-Term...05 Aviation...27
Hazardous weather outlook, Feb 27, 4:04 AM CST, 23 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 404 AM CST Tue Feb 27 2024 TXZ171>173-183>194-202>209-217>225-228-281100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 404 AM CST Tue Feb 27 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A strong front arrives Wednesday morning, bringing gusty winds as high as 45 mph and much drier air into the region. A Wind Advisory may be needed for eastern portions of South Central Texas, and near critical to critical fire weather conditions will be possible for a few hours over western portions of South Central Texas. Both of these potential hazards are most likely to occur in the late morning and early afternoon hours Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.